Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 164, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 12, 2011, 10:04 PM CDT for 4 counties in Missouri. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2011, 10:04 PM CDT (03:04 UTC)
- Expired
- May 12, 2011, 11:00 PM CDT
- In force
- 56 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Franklin County, MO, Gasconade County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 10:35 PM CDT | TSTM WND DMG | Steelville, MO | MANY TREES REPORTED BLOWN DOWN SOUTH AND WEST OF STEEELVILLE. POWER OUTAGES REPORTED FROM TREES FALLING ON POWER LINES IN AND AROUND STEELVILLE. WINDOW BROKEN ON A HOME EAST OF STEELVILLE. |
| May 12, 10:40 PM CDT | HAIL 0.75 | 7 S Bland, MO | HAIL LASTED 8 MINUTES. GUSTY WINDS...NO DAMAGE. |
| May 12, 10:56 PM CDT | HAIL 0.75 | Bourbon, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 5:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1521 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
903
WUUS53 KLSX 130304
SVRLSX
MOC055-071-073-151-130400-
/O.NEW.KLSX.SV.W.0164.110513T0304Z-110513T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1004 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
SOUTHWESTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
GASCONADE COUNTY IN EAST CENTRAL MISSOURI...
SOUTHEASTERN OSAGE COUNTY IN CENTRAL MISSOURI...
* UNTIL 1100 PM CDT
* AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF VIENNA...OR 12 MILES NORTHWEST OF ROLLA...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINN...STEELVILLE...CUBA...OWENSVILLE...BOURBON...SULLIVAN...
FREEBURG...RICH FOUNTAIN...BLAND...MOUNT STERLING...LEASBURG...
ROSEBUD...ARGYLE...KOELTZTOWN...CANAAN...OAK HILL...JAPAN AND ST.
CLOUD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3830 9207 3860 9172 3820 9110 3792 9109
3791 9151 3793 9153 3815 9153 3816 9165
3828 9165 3828 9204
TIME...MOT...LOC 0304Z 237DEG 27KT 3809 9192
WIND...HAIL 60MPH 1.00IN
$$
MILLER1 follow-up statement
036
WWUS53 KLSX 130328
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1028 PM CDT THU MAY 12 2011
MOC055-071-073-151-130400-
/O.CON.KLSX.SV.W.0164.000000T0000Z-110513T0400Z/
CRAWFORD MO-FRANKLIN MO-GASCONADE MO-OSAGE MO-
1028 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
OSAGE...GASCONADE...SOUTHWESTERN FRANKLIN AND NORTHERN CRAWFORD
COUNTIES UNTIL 1100 PM CDT...
AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. WEAK ROTATION HAS BEEN NOTED
WITH THIS STORM. THIS STORM WAS LOCATED 10 MILES SOUTH OF BELLE...
OR 14 MILES NORTH OF ROLLA...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
CUBA...STEELVILLE...OWENSVILLE...BOURBON...SULLIVAN...BLAND...MOUNT
STERLING...LEASBURG...ROSEBUD...CANAAN...OAK HILL...JAPAN AND ST.
CLOUD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3860 9172 3820 9110 3792 9109 3791 9151
3793 9153 3815 9153 3816 9165 3828 9165
3828 9204 3830 9207
TIME...MOT...LOC 0327Z 249DEG 34KT 3815 9165
WIND...HAIL 60MPH 1.00IN
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:24 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 12, 6:24 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 624 PM CDT THU MAY 12 2011 .DISCUSSION... /243 PM CDT THU MAY 12 2011/ ONCE AGAIN FORECAST AREA REMAINS IN WARM SECTOR AHEAD OF NEXT WEATHER SYSTEM. HOWEVER...DRIER AIR HAS MADE ITS WAY INTO REGION ON BACKSIDE OF ACTIVITY THAT FIRED OVERNIGHT...SO ONLY SEEING VERY ISOLATED ACTIVITY FIRING UP...MAINLY OVER SOUTHERN IL THIS AFTERNOON. OTHERWISE...MAIN FORECAST ISSUE CONTINUES TO BE THE SYSTEM THAT WILL APPROACH REGION LATE TONIGHT THROUGH FRIDAY. FOR TONIGHT...BACKED OFF ON POPS THIS EVENING...ESPECIALLY FOR AREAS ALONG AND EAST OF MISSISSIPPI RIVER...WITH SHOWERS AND THUNDERSTORMS FIRING OVER WESTERN MO AS FIRST SPOKE OF ENERGY ASSOCIATED WITH UPPER LOW ROTATES NORTHWARD INTO MO. THIS ACTIVITY TO INCREASE IN COVERAGE AND SPREAD ACROSS FORECAST AREA AFTER 06Z. AS FOR TEMPS...WILL BE ANOTHER MILD NIGHT WITH LOWS ONLY IN THE LOW TO MID 60S. WILL SEE BETTER CHANCES OF SHOWERS AND THUNDERSTORMS ON FRIDAY AS SYSTEM SLIDES THROUGH SOUTHERN MO...WITH WRAP AROUND SHOWERS AND THUNDERSTORMS A GOOD BET...WITH IT GRADUALLY TAPERING OFF BY SATURDAY. MODELS COMING INTO BETTER AGREEMENT WITH TIMING/ PLACEMENT OF UPPER LOW...THOUGH HAVE ISSUES WITH SFC LOW POSITION...WENT WITH A BLEND. AS SYSTEM SLIDES THROUGH...TEMPS TO DROP OFF WITH HIGHS ONLY IN THE LOW 70S FAR WEST TO AROUND 80 FAR EAST ON FRIDAY...THEN ONLY RISE INTO THE UPPER 50S TO MID 60S ON SATURDAY. SHOULD CONTINUE TO SEE A BREAK IN PCPN BRIEFLY SATURDAY NIGHT...THEN SEE A DECENT UPPER LEVEL SYSTEM ROTATE AROUND MAIN SYSTEM INTO FORECAST AREA SUNDAY AND SUNDAY NIGHT. THIS WILL BRING IN A ROUND OF SHOWERS SUNDAY AND SUNDAY NIGHT...BEFORE TAPERING OFF. TEMPS TO BE RATHER COOL DURING THIS PERIOD...WITH UPPER 50S TO MID 60S SUNDAY AND MONDAY...MODERATING A BIT FOR MIDWEEK NEXT WEEK...INTO THE MID 60S TO LOW 70S BY NEXT THURSDAY. BYRD && .AVIATION... /622 PM CDT THU MAY 12 2011/ SEVERE THUNDERSTORMS HAVE DEVELOPED OVER SOUTHWEST MISSOURI IN THE LAST FEW HOURS AND WILL SPREAD NORTHEASTWARD IN CENTRAL MISSOURI EARLY THIS EVENING...LIKELY AFFECT KCOU BETWEEN 01-03Z. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS GREATER THAN 40KTS...IN ADDITION TO MVFR/IFR VSBYS/CIGS IN VERY HEAVY RAINFALL. THUNDERSTORMS SHOULD DIMINISH LATER THIS EVENING AND EXPECT MAINLY VFR CONDITIONS WITH SCATTERED SHOWERS UNTIL LATE TONIGHT WHEN ANOTHER BAND OF SHRA/ISOLD TSRA IS LIKELY. ANOTHER CHANCE OF THUNDERSTORMS WILL LIKELY DEVELOP NEAR THE MISSISSIPPI RIVER AND MOVE EASTWARD ON FRIDAY AFTERNOON. SPECIFICS FOR KSTL...EXPECT MAINLY DRY AND VFR CONDITIONS THIS EVENING WITH BEST CHANCE FOR THUNDERSTORMS STAYING WEST OF THE AIRPORT OVER CENTRAL MISSOURI. SEEING AN INCREASED CHANCE AROUND 12Z FOR SHOWERS...AND THEN AGAIN MID-LATE AFTERNOON ON FRIDAY WHEN SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER THE AREA. EXPECT CIGS TO BE GENERALLY IN THE LOWER VFR RANGE THOUGH THE DAY...BUT WILL LIKELY FALL TO MVFR ON FRIDAY EVENING. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 12, 3:26 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 326 PM CDT THU MAY 12 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 326 PM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SOME STORMS ACROSS CENTRAL MISSOURI MAY BE SEVERE THIS EVENING...WHERE THERE IS A SLIGHT RISK...CAPABLE OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO MISSOURI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY ACROSS A PORTION OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS WHERE A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...ESPECIALLY FOR PARTS OF CENTRAL MISSOURI. BYRD
In the hours before
Local storm report, May 12, 7:44 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
744 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG CALIFORNIA 38.63N 92.57W
05/12/2011 MONITEAU MO TRAINED SPOTTER
LARGE TREE DOWN NORTH SIDE OF CALIFORNIA...TREE TOOK
OUT POWER LINES.
&&
CARNEYLocal storm report, May 12, 7:45 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
745 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND GST 4 NNE ASHLAND 38.83N 92.22W
05/12/2011 M64 MPH BOONE MO ASOS
GUST TO 56 KNOTS... 64 MPH.
&&
KARLZLocal storm report, May 12, 7:50 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
750 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND GST COLUMBIA 38.95N 92.33W
05/12/2011 M59 MPH BOONE MO MESONET
JEFFERSON FARM AND GARDENS
&&
KARLZLocal storm report, May 12, 7:53 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL COLUMBIA 38.95N 92.33W
05/12/2011 M0.25 INCH BOONE MO EMERGENCY MNGR
ON THE BUSINESS LOOP... VFW HALL.
&&
KARLZLocal storm report, May 12, 8:33 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL JEFFERSON CITY 38.57N 92.19W
05/12/2011 E0.25 INCH COLE MO TRAINED SPOTTER
&&
DYELocal storm report, May 12, 9:39 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
939 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL LINN 38.48N 91.84W
05/12/2011 M0.25 INCH OSAGE MO TRAINED SPOTTER
&&
KARLZThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:43 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 47 min |
| May 12, 7:51 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 24 min |
| May 12, 7:56 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 49 min |
| May 12, 8:13 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe, Shelby | 47 min |
| May 12, 8:41 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 49 min |
| May 12, 10:50 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Jefferson, Washington | 40 min |
| May 13, 10:27 AM CDT | River Flood Warning | LSX | Osage | 6 hr |
| May 13, 2:04 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 41 min |
| May 13, 2:39 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 51 min |
| May 13, 3:05 PM CDT | Tornado Warning | LSX | Sainte Genevieve, Saint Francois | 20 min |
| May 13, 4:23 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 23 min |
| May 13, 4:26 PM CDT | Areal Flood Advisory | LSX | Audrain, Boone, Callaway | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.